Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Geometry of Fermat adeles


Author: Alexandru Buium
Journal: Trans. Amer. Math. Soc. 357 (2005), 901-964
MSC (2000): Primary 11G05, 11G30
Published electronically: October 19, 2004
MathSciNet review: 2110426
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $L(a,s):=\sum_n c(n,a)n^{-s}$ is a family of ``geometric'' $L-$functions depending on a parameter $a$, then the function $(p,a)\mapsto c(p,a)$, where $p$ runs through the set of prime integers, is not a rational function and hence is not a function belonging to algebraic geometry. The aim of the paper is to show that if one enlarges algebraic geometry by ``adjoining a Fermat quotient operation'', then the functions $c(p,a)$ become functions in the enlarged geometry at least for $L-$functions of curves and Abelian varieties.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 11G05, 11G30

Retrieve articles in all journals with MSC (2000): 11G05, 11G30


Additional Information

Alexandru Buium
Affiliation: Department of Mathematics and Statistics, University of New Mexico, Albuquerque, New Mexico 87131
Email: buium@math.unm.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-04-03715-8
PII: S 0002-9947(04)03715-8
Received by editor(s): August 16, 2000
Received by editor(s) in revised form: May 14, 2002
Published electronically: October 19, 2004
Additional Notes: The author was partially supported by NSF grants DMS 9996078 and 0096946.
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.